Stress, medication and delayed seroconversion
Nov 16, 2012
First of all sorry about my English. I'm a 30 year old guy from south east Asia. I've been in chronic stress and so depressed in the 5 months since exposure. I'm very terrified about getting HIV. I had come to psychiatrist who prescribed fluoxetine and alprazolam. During the first 3 months I developed a lot of symptoms related to HIV, but after 5 months I am still non-reactive.
My question is: can stress/depression or my medication somehow delay seroconversion?
Thank you for the answer.
Response from Dr. Fawcett
Thanks for writing. Neither stress nor depression can delay seroconversion. Anxiety, however, can create numerous stress-related symptoms that can mimic symptoms of HIV. Being non-reactive at five months is very good. Continue working with your doctors on reducing your stress levels. I feel that alprazolam should only be used in the short-term for symptom management. You can also find relief with other tools such as progressive relaxation, deep breathing, and meditation. If available, I would also recommend speaking with a mental health counselor about your fears. There are tools to help you counteract certain thoughts/beliefs that create the fear.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Burning Red Spots After Giving Oral Sex What Are The Chances Of HIV
- Hpv After Erotic Massage Sign Of HIV AIDS
- Itchy Red Spots After Anal Sex Top Worried I Have HIV
- Itchy Skin After Kissing Cold Sore Sign Of HIV AIDS
- Tingling In Feet After Swallowing Sperm Sign Of HIV AIDS
- Can I Get Crabs With Condom On?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.